MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.0MM MULTI-FLUTE ROUND; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 5820110020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded.
 
Event or Problem Description
It was reported that the shaft of the bur broke during a spinal procedure.It was also reported that there was a few minutes delay to get a new bur and drill to remove tip.It was further reported that a x-ray was performed to confirm removal.It was also reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The definitive root cause could not be determined.A photograph of the broken device was provided which confirmed the breakage.The quality investigation is complete.

Brand Name
2.0MM MULTI-FLUTE ROUND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8632289
Report Number0001811755-2019-01777
Device Sequence Number1941765
Product Code HBE
UDI-Device Identifier07613327294699
UDI-Public07613327294699
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Catalogue Number5820110020
Device Lot Number19093017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1